Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 213, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 20, 2012, 7:01 PM CDT for Ellis County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2012, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 20, 2012, 7:31 PM CDT
- In force
- 30 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Ellis County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 70 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 2593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WUUS54 KFWD 210001 SVRFWD TXC139-210045- /O.NEW.KFWD.SV.W.0213.120721T0001Z-120721T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 701 PM CDT FRI JUL 20 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ELLIS COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 745 PM CDT * AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES EAST OF PALMER...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENNIS AROUND 740 PM... BARDWELL AROUND 745 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3230 9650 3224 9673 3248 9674 3251 9653 TIME...MOT...LOC 0002Z 353DEG 9KT 3243 9661 $$
1 follow-up statement
032 WWUS54 KFWD 210031 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 731 PM CDT FRI JUL 20 2012 TXC139-210041- /O.CAN.KFWD.SV.W.0213.000000T0000Z-120721T0045Z/ ELLIS TX- 731 PM CDT FRI JUL 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELLIS COUNTY IS CANCELLED... AT 731 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED. LAT...LON 3230 9650 3224 9673 3248 9674 3251 9653 TIME...MOT...LOC 0031Z 353DEG 9KT 3236 9660 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:47 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 20, 3:47 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT FRI JUL 20 2012 .DISCUSSION... A SOUTHWESTWARD MOVING MESOSCALE CONVECTIVE VORTEX HAS HELPED GENERATE ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON BETWEEN ARCHER CITY AND GREENVILLE. THIS ACTIVITY WILL MOVE SOUTH SOUTHEAST AND IS EXPECTED TO DISSIPATE AROUND SUNSET. HAVE EXTENDED MENTION OF ISOLATED SHOWERS AND THUNDERSTORMS INTO THE EVENING HOURS NORTHEAST OF A BRECKENRIDGE TO ATHENS LINE. WILL KEEP AN EYE FOR POTENTIAL DAMAGING DOWNBURST WINDS WITH THESE STORMS. ANOTHER CONCERN IS THE HEAT. TEMPERATURES CLIMBED INTO THE 100 TO 106 DEGREE RANGE ALONG AND NORTH OF I-20...WITH MID 90S TO 101 DEGREES TO THE SOUTH. HEAT INDEX VALUES HAVE RISEN TO AROUND 105 DEGREES FROM WACO THROUGH THE METROPLEX AND GAINESVILLE EASTWARD THIS AFTERNOON. HIGH TEMPERATURES AND HEAT INDEX VALUES TOMORROW WILL BE SIMILAR. HAVE ISSUED A HEAT ADVISORY FOR DALLAS...TARRANT...DENTON AND COLLIN COUNTIES THROUGH SATURDAY EVENING. OVERNIGHT LOWS WILL BE IN THE UPPER 70S TO AROUND 80 IN THE METROPLEX...BUT THE REST OF THE EASTERN TWO-THIRDS OF NORTH TEXAS WILL HAVE LOWS IN THE MID TO UPPER 70S. IT IS BORDERLINE BUT WITH MID 70S IN MANY OF THOSE AREAS...WE JUST DECIDED TO JUST GO THE AFOREMENTIONED COUNTIES. A WEAK BACKDOOR FRONT IS EXPECTED TO COOL TEMPERATURES A FEW DEGREES FOR SUNDAY. IF THIS SLIGHT COOLING DOES NOT OCCUR...THE HEAT ADVISORY WILL NEED TO BE EXTENDED BOTH IN AREA AND TIME. HAVE KEPT THE VERY WARM/HOT AND DRY FORECAST FOR SUNDAY THROUGH NEXT WEEK. THERE MAY BE SOME LOW RAIN CHANCES SUNDAY AND MONDAY ACROSS THE SOUTHEAST OR EASTERN ZONES...BUT FOR NOW HAVE JUST PLACED 10 PERCENT POPS WITH NO SHOWERS/THUNDERSTORMS MENTIONED. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 81 105 80 102 78 / 10 10 5 5 10 WACO, TX 77 101 76 99 75 / 5 10 10 10 10 PARIS, TX 76 101 75 99 74 / 10 10 10 10 10 DENTON, TX 77 104 76 101 76 / 10 10 5 5 10 MCKINNEY, TX 78 103 77 100 75 / 10 10 10 5 10 DALLAS, TX 82 105 80 102 79 / 10 10 10 5 10 TERRELL, TX 77 103 76 100 75 / 10 10 10 10 10 CORSICANA, TX 77 102 77 99 75 / 10 10 10 10 10 TEMPLE, TX 75 100 75 99 74 / 5 10 10 10 10 MINERAL WELLS, TX 74 101 75 100 73 / 10 10 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT SATURDAY FOR TXZ103-104-118-119. && 85/58
Hazardous weather outlook, Jul 20, 5:05 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 505 PM CDT FRI JUL 20 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-211200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 505 PM CDT FRI JUL 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH SUNSET GENERALLY NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE. DAMAGING DOWNBURST WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. A HEAT ADVISORY IS IN EFFECT FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT ADVISORY FOR TARRANT...COLLIN...DALLAS AND DENTON COUNTY WILL CONTINUE THROUGH 8 PM SATURDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM NORTH OF AN EASTLAND...HILLSBORO...TO ATHENS LINE.
In the hours before
Local storm report, Jul 20, 6:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG MCKINNEY 33.20N 96.62W
07/20/2012 COLLIN TX PUBLIC
TREES WERE KNOCKED DOWN IN MCKINNEY. SOME TREE LIMBS
DAMAGED WINDOWS ON CARS.Special weather statement, Jul 20, 6:38 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT FRI JUL 20 2012
TXZ118-119-133-134-210015-
DALLAS TX-ELLIS TX-JOHNSON TX-TARRANT TX-
638 PM CDT FRI JUL 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN DALLAS COUNTY
NORTHWESTERN ELLIS COUNTY
NORTHERN JOHNSON COUNTY
SOUTHERN TARRANT COUNTY
AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG AND NORTH OF A LINE EXTENDING FROM 10
MILES SOUTHWEST OF BENBROOK TO 4 MILES SOUTHEAST OF RENDON TO 2
MILES NORTHEAST OF RED OAK...MOVING SOUTH AT 10 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ALVARADO...ARLINGTON...
BENBROOK...BURLESON...CEDAR HILL...COCKRELL HILL...CROWLEY...
DALLAS...DALWORTHINGTON GARDENS...DESOTO...DUNCANVILLE...EDGECLIFF...
EVERMAN...FOREST HILL...FORT WORTH...GLENN HEIGHTS...GODLEY...GRAND
PRAIRIE...HALTOM CITY...HIGHLAND PARK...JOSHUA...KEENE...KENNEDALE...
LAKE WORTH...LAKESIDE...LANCASTER...MANSFIELD...MIDLOTHIAN...OAK
LEAF...OVILLA...PANTEGO...RED OAK...RENDON...RICHLAND HILLS...RIVER
OAKS...SANSOM PARK...VENUS...WAXAHACHIE...WESTWORTH...WHITE
SETTLEMENT AND CEDAR HILL STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 55 MPH ARE POSSIBLER WITH THESE
STORMS.
LAT...LON 3239 9671 3233 9718 3240 9761 3245 9762
3255 9760 3256 9755 3284 9754 3284 9673
TIME...MOT...LOC 2338Z 359DEG 7KT 3259 9760 3251 9719
3252 9677Local storm report, Jul 20, 6:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
644 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG FLOWER MOUND 33.03N 97.09W
07/20/2012 DENTON TX BROADCAST MEDIA
A FEW LARGE TREES WERE KNOCKED DOWN IN FLOWER MOUND.Local storm report, Jul 20, 6:47 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG EULESS 32.83N 97.08W
07/20/2012 TARRANT TX BROADCAST MEDIA
OAK TREE BRANCHES WERE KNOCKED DOWN 1 MILE SOUTH OF
EULESS.Local storm report, Jul 20, 6:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FRISCO 33.15N 96.83W
07/20/2012 DENTON TX PUBLIC
TREES WERE KNOCKED DOWN IN FRISCO AND A FEW POWER POLES
WERE KNOCKED DOWN.Local storm report, Jul 20, 7:01 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT FRI JUL 20 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG DUNCANVILLE 32.65N 96.90W
07/20/2012 DALLAS TX TRAINED SPOTTER
LARGE TREE LIMBS WERE RIPPED DOWN BY A MICROBURST IN
DUNCANVILLE. SOME TREE LIMBS WERE 6" IN DIAMETER AND
SEVERAL FEET LONG.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:09 PM CDT | Special Weather Statement | FWD | Hood | 36 min |
| Jul 20, 7:14 PM CDT | Special Weather Statement | FWD | Johnson | 31 min |
| Jul 20, 7:18 PM CDT | Special Weather Statement | FWD | Stephens | 27 min |
| Jul 20, 7:44 PM CDT | Special Weather Statement | FWD | Stephens | 31 min |
| Jul 21, 3:50 PM CDT | Special Weather Statement | FWD | Rains | 25 min |
| Jul 21, 3:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| Jul 21, 3:53 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Jul 21, 4:43 PM CDT | Special Weather Statement | FWD | Collin | 32 min |
| Jul 21, 5:05 PM CDT | Special Weather Statement | FWD | Collin | 25 min |
| Jul 21, 5:09 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 51 min |
| Jul 21, 5:19 PM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Jul 21, 5:29 PM CDT | Special Weather Statement | FWD | Rockwall | 31 min |
| Jul 21, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 41 min |
| Jul 21, 5:53 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 37 min |
| Jul 21, 6:01 PM CDT | Special Weather Statement | FWD | Rockwall | 29 min |
| Jul 21, 6:14 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jul 21, 6:17 PM CDT | Special Weather Statement | FWD | Henderson | 28 min |
| Jul 21, 6:51 PM CDT | Special Weather Statement | FWD | Henderson | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.